MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFS12, 11X100 KII SLEEVE ADVFIX 12/BX; GCJ

APPLIED MEDICAL RESOURCES CFS12, 11X100 KII SLEEVE ADVFIX 12/BX; GCJ
Model Number CFS12
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device returned has been returned for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: "retroperitoneoscopic left adrenalectomy" event description: "staff nurse in the or at the queens said an 11 mm x 100 mm had fragments of plastic that broke off the tip of the cannula.They had to retrieve at least 2 pieces and believe that they retrieved it." additional information was received via email from senior territory manager on wednesday 20-sep-2017 at 12:53 am: "the product id is kii fios fixation 11 x 100 mm, will try and find packing tomorrow.Will try to get the lot #.Instruments that were passed thru the trocar it was also used as a scope port.The name of the procedure is retro peritoneal adrenalectomy.This was a non-robotic procedure.The method of insertion was a partial cut down between the ribs, placed on an angle.Changed cannula, pieces of the broken cannula was retrieved." additional information was received via email from senior territory manager on wednesday 27-sep-2017 at 8:49 am: "she was inserting the trocar at a 30 degree angle between ribs.The surgeon's name was dr.[name].The trocar was being used as a working port, not a scope port.2 small pieces that were broken off from trocar sleeve retrieved and saved." type of intervention: "changed cannula." patient status: "no patient injury.".
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant's experience of cannula tip fracture.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by forces applied during the procedure in combination with lipid exposure of the tip of the cannula.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
CFS12, 11X100 KII SLEEVE ADVFIX 12/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6941170
Report Number2027111-2017-02057
Device Sequence Number19050768
Product Code GCJ
UDI-Device Identifier00607915119850
UDI-Public(01)00607915119850(17)190112(30)01(10)1262073
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/12/2019
Device Model NumberCFS12
Device Catalogue Number101245401
Device Lot Number1262073
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2017
Supplement Date Received by Manufacturer09/18/2017
Initial Report FDA Received Date10/11/2017
Supplement Report FDA Received Date10/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1